Alert archive / New York / Gale Warnings in 2016
Gale Warning 22, NWS New York, NY
NWS New York, NY issued this gale warning at May 6, 2016, 4:51 AM EDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 6, 2016, 4:51 AM EDT (08:51 UTC)
- Expired
- May 6, 2016, 6:00 PM EDT
- In force
- 13 hr
- Issued by
- NWS New York, NY
The text
As transmitted.
672 WHUS71 KOKX 060851 CCA MWWOKX URGENT - MARINE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE NEW YORK NY 451 AM EDT FRI MAY 6 2016 ...STRONG WINDS AND ROUGH SEAS ON THE WATERS TODAY... ANZ350-353-355-062100- /O.UPG.KOKX.SC.Y.0057.000000T0000Z-160506T1100Z/ /O.NEW.KOKX.GL.W.0022.160506T0851Z-160506T2200Z/ /O.UPG.KOKX.GL.A.0018.160506T1100Z-160506T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 451 AM EDT FRI MAY 6 2016 ...GALE WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...NORTHEAST WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ330-062100- /O.UPG.KOKX.SC.Y.0058.160506T1100Z-160506T2200Z/ /O.NEW.KOKX.GL.W.0022.160506T0851Z-160506T2200Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- 451 AM EDT FRI MAY 6 2016 ...GALE WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS AND SEAS...NORTHEAST WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ335-338-340-345-062100- /O.COR.KOKX.SC.Y.0057.160506T1100Z-160507T0400Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 451 AM EDT FRI MAY 6 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO MIDNIGHT EDT TONIGHT... * WINDS AND SEAS...EAST 10 TO 20 KT WITH GUSTS UP TO 30 KT. OCCASIONAL GUSTS UP TO 35 KT ON THE SOUTH SHORE BAYS AS WELL AS PECONIC AND GARDINERS BAYS. SEAS 3 TO 6 FT ON WESTERN LONG ISLAND SOUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
202 WHUS71 KOKX 061951 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 351 PM EDT FRI MAY 6 2016 ...STRONG WINDS AND ROUGH SEAS ON THE WATERS TODAY... ANZ330-350-353-355-062200- /O.CON.KOKX.GL.W.0022.000000T0000Z-160506T2200Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 351 PM EDT FRI MAY 6 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WINDS AND SEAS...EAST WINDS 20 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ335-338-340-345-070400- /O.CON.KOKX.SC.Y.0057.000000T0000Z-160507T0400Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 351 PM EDT FRI MAY 6 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WINDS AND SEAS...EAST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
780 WHUS71 KOKX 062208 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 608 PM EDT FRI MAY 6 2016 ...ROUGH CONDITIONS REMAIN ON THE AREA WATERS... ANZ330-070600- /O.EXP.KOKX.GL.W.0022.000000T0000Z-160506T2200Z/ /O.EXB.KOKX.SC.Y.0057.000000T0000Z-160507T0600Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- 608 PM EDT FRI MAY 6 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT SATURDAY... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM EDT SATURDAY. * WINDS AND SEAS...EAST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT THIS EVENING. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-070615- /O.EXP.KOKX.GL.W.0022.000000T0000Z-160506T2200Z/ /O.EXB.KOKX.SC.Y.0057.000000T0000Z-160507T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 608 PM EDT FRI MAY 6 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT SATURDAY... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT SATURDAY. * WINDS AND SEAS...EAST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT THIS EVENING. SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ355-070615- /O.EXP.KOKX.GL.W.0022.000000T0000Z-160506T2200Z/ /O.EXB.KOKX.SC.Y.0057.000000T0000Z-160507T1600Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 608 PM EDT FRI MAY 6 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT SATURDAY... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON EDT SATURDAY. * WINDS AND SEAS...EAST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT THIS EVENING. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ335-338-340-345-070400- /O.CON.KOKX.SC.Y.0057.000000T0000Z-160507T0400Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 608 PM EDT FRI MAY 6 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WINDS AND SEAS...EAST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT THIS EVENING. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this gale warning went out at May 6, 4:34 AM EDT, 17 minutes earlier.
Area forecast discussion, May 6, 4:34 AM EDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
434 AM EDT FRI MAY 6 2016
.SYNOPSIS...
LOW PRESSURE OFF THE MID ATLANTIC COAST WILL TRACK SLOWLY NORTH
THROUGH SATURDAY. THE LOW WILL BE USHERED OUT TO SEA BY A COLD
FRONT ON SUNDAY. WEAK HIGH PRESSURE WILL PROVIDE FAIR WEATHER ON
MONDAY. INCREASING CLOUDS AND SOME RAIN CHANCES ARE EXPECTED
DURING THE MIDDLE OF NEXT WEEK AS A WARM FRONT APPROACHES.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
STACKED LOW PRES OFF THE MID ATLANTIC COAST WILL RETROGRADE BACK
TOWARDS THE SRN NJ COAST TODAY AS A RESULT OF DOWNSTREAM BLOCKING.
RAIN HAS ALREADY SPREAD INTO THE AREA...SOME MODERATE TO HEAVY AT
TIMES...AND WILL CONTINUE THROUGH MUCH OF THE DAY. AS THE BEST
FORCING MOVES INLAND LATER THIS AFTN...RAIN SHOULD START TO
BECOME MORE SCT IN NATURE.
ENE FLOW NORTH OF THE SFC LOW WILL BE GUSTY ESPECIALLY AT THE
COAST LATE THIS MORNING INTO EARLY AFTERNOON...POSSIBLY REACHING
35 MPH AT TIMES. WITH H5 COLD POOL ALSO MOVING ACROSS...AND
SHOWALTER INDICES FALLING TO AROUND ZERO... HAVE MAINTAINED SCHC
FOR ELEVATED THUNDER THROUGH THE DAY.
HIGHS WILL BE COOL TODAY...ONLY REACHING LOWER TO MID 50S.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
THE LOW MEANDERS OVER THE DELMARVA REGION TONIGHT AND THEN WEAKENS
AS IT GETS NUDGED OUT TO SEA ON SAT BY THE NEXT SHORTWAVE DIVING
OUT OF CENTRAL CANADA. CLOUDY AND COOL WITH A WEAKENING ELY FLOW
THROUGH THIS TIME. RAIN CHANCES WILL ALSO DECREASE WITH JUST
LIGHT AND SPOTTY SHOWERS EXPECTED AFTER MIDNIGHT. WINDS MAY
DECREASE ENOUGH OUTSIDE OF THE CITY FOR FOG DEVELOPMENT LATE
TONIGHT INTO SAT MORNING WITH ABUNDANT MOISTURE STILL PRESENT.
LOWS TONIGHT WILL BE IN THE UPPER 40S/LOWER 50S...WITH HIGHS IN
THE UPPER 50S TO LOWER 60S ON SAT.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
THE PERSISTENT UPPER LEVEL LOW...WHICH HAS BEEN OVER THE REGION
PROVIDING THE AREA WITH UNSETTLED WEATHER FINALLY GETS PUSHED EAST
AS AN UPPER LEVEL SHORTWAVE APPROACHES FROM THE NORTHWEST SATURDAY
NIGHT AND SUNDAY MORNING. AT THE SURFACE...A COLD FRONT PUSHES
ACROSS THE CWA SUNDAY MORNING. WILL KEEP CHANCE POPS IN FOR
RAIN...WITH THE BEST CHANCES SUNDAY MORNING.
AS THE FRONT MOVES EAST...WEAK HIGH PRESSURE BUILDS IN LATE SUNDAY
THROUGH MONDAY...BRINGING MUCH DRIER WEATHER TO THE REGION. EXPECT A
MOSTLY SUNNY DAY ON MONDAY.
MODEL UNCERTAINTY RETURNS TUESDAY THROUGH THURSDAY. 00Z FORECAST
GUIDANCE INDICATING A WARM FRONT BECOMING STATIONARY NEAR THE
REGION...RESULTING IN AT LEAST BROKEN TO OVERCAST SKIES. POPS REMAIN
CHANCE OR SLIGHT CHANCE THROUGH THIS PERIOD. THERE IS THE SUGGESTION
THAT HIGH PRESSURE TO THE NORTH MAY REMAIN FIRM AND KEEP THE CWA
MAINLY DRY...FOR AT LEAST PART OF THE TIME. HOWEVER...SOME MODELS
ALSO HINTS AT PERIODS OF RAIN.
HIGH TEMPERATURES WILL BE SLIGHTLY BELOW NORMAL ON SUNDAY...WITH
NEAR NORMAL HIGHS FOR MONDAY THROUGH WEDNESDAY.
&&
.AVIATION /08Z FRIDAY THROUGH TUESDAY/...
LOW PRESSURE OFF THE MID ATLANTIC COAST WILL RETROGRADE WNW TOWARDS
THE NEW JERSEY COAST TODAY...IMPACTING THE AREA THROUGH TONIGHT.
MVFR/VFR CIGS EXPECTED TO DETERIORATE THIS MORNING TO IFR IN A
STEADY RAIN. VFR VSBYS FALL TO MVFR THIS MORNING AND THEN LIKELY
DROPPING TO IFR LATE THIS MORNING INTO AFTERNOON AS STEADIER RAIN
DISSIPATES BUT DRIZZLE REMAINS.
POTENTIAL FOR LIFR CONDS IN -DZ LATE TODAY INTO TONIGHT.
NE WINDS OF 15 TO 20 KT WITH GUSTS 25 TO 30 KT LIKELY DEVELOPING FOR
COASTAL TERMINALS BY MID MORNING AND THEN CONTINUING INTO THIS AFT
WHILE VEERING TO THE E. WINDS AND GUSTS GRADUALLY SUBSIDE TO 10 KT
OR LESS THROUGH THIS EVENING.
...NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP://WWW.WEATHER.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: TIMING OF DETERIORATING CONDITIONS TODAY MAY
BE OFF BY 1 TO 2 HOURS. OCCASIONAL GUST TO 35 KT POSSIBLE MID
MORNING THROUGH AFTERNOON. LOW PROB OF LIFR CONDS DEVELOPING BY MID
TO LATE THIS AFTERNOON.
KLGA FCSTER COMMENTS: TIMING OF DETERIORATING CONDITIONS TODAY MAY
BE OFF BY 1 TO 2 HOURS. OCCASIONAL GUST TO 35 KT POSSIBLE MID
MORNING THROUGH AFTERNOON. LOW PROB OF LIFR CONDS DEVELOPING BY MID
TO LATE THIS AFTERNOON.
KEWR FCSTER COMMENTS: TIMING OF DETERIORATING CONDITIONS TODAY MAY
BE OFF BY 1 TO 2 HOURS. LOW PROB OF LIFR CONDS DEVELOPING BY MID TO
LATE THIS AFTERNOON.
THE AFTERNOON KEWR HAZE POTENTIAL FORECAST IS GREEN...WHICH IMPLIES
SLANT RANGE VISIBILITY 7SM OR GREATER OUTSIDE OF CLOUD.
KTEB FCSTER COMMENTS: TIMING OF DETERIORATING CONDITIONS TODAY MAY
BE OFF BY 1 TO 2 HOURS. LOW PROB OF LIFR CONDS DEVELOPING BY MID TO
LATE THIS AFTERNOON.
KHPN FCSTER COMMENTS: TIMING OF DETERIORATING CONDITIONS TODAY MAY
BE OFF BY 1 TO 2 HOURS. MODERATE PROB OF LIFR CONDS DEVELOPING BY
MID TO LATE AFTERNOON.
KISP FCSTER COMMENTS: TIMING OF DETERIORATING CONDITIONS TODAY MAY
BE OFF BY 1 TO 2 HOURS. OCCASIONAL GUST TO 35 KT POSSIBLE MID
MORNING THROUGH AFTERNOON. LOW PROB OF LIFR CONDS DEVELOPING BY MID
TO LATE THIS AFTERNOON.
.OUTLOOK FOR 06Z SAT THROUGH TUE...
.FRIDAY NIGHT...PERIODS OF LIGHT RAIN/DZ/FOG/LOW CLOUDS WITH IFR
OR LOWER CONDITIONS.
.SATURDAY-SATURDAY NIGHT...SUB VFR POSSIBLE WITH A CHANCE OF SHOWERS.
.SUNDAY AFTERNOON/NIGHT...COLD FRONTAL PASSAGE IN THE MORNING WITH
VFR CONDITIONS AND NW WINDS G20KT IN THE AFTERNOON.
.MON...VFR.
.TUE...MAINLY VFR ALTHOUGH SUB VFR IN RAIN IS POSSIBLE.
&&
.MARINE...
WITH THE CORE OF A 35KT 950-925MB JET OVER THE WATERS TODAY...HAVE
DECIDED TO ISSUE A GALE WARNING FOR THE OCEAN WATERS AS WELL AS
EASTERN LI SOUND WHERE GOOD CHANNELING IS EXPECTED. SCA IN EFFECT
FROM 11Z THROUGH 04Z TONIGHT ON ALL REMAINING WATERS...ALTHOUGH
PECONIC AND GARDINERS BAYS MAY ALSO SEE GALES. HAVE LEFT THEM OUT
FOR NOW WITH OCNL GUSTS TO 35 KT IN THE FORECAST.
GALE FORCE WINDS DIMINISH THIS EVE BUT WILL NEED TO BE REPLACED
WITH SCA...MAINLY FOR SEAS ON THE OCEAN THROUGH THE WEEKEND.
SMALL CRAFT SEAS ON THE OCEAN MAY LINGER AROUND 5 FT INTO MONDAY.
SUB-SCA THEN EXPECTED MONDAY AND TUESDAY WITH HIGH PRESSURE OVER THE
REGION. WINDS SPEEDS GENERALLY REMAIN BELOW 25 KT SUNDAY THROUGH
TUESDAY.
&&
.HYDROLOGY...
BASIN AVG RAINFALL OF BETWEEN 1/2 TO 1 INCH EXPECTED HIGHEST
AMOUNTS ACROSS NYC...THE LOWER HUDSON VALLEY AND NE NJ. LOCALLY
HIGHER AMOUNTS ARE POSSIBLE IN ANY HEAVIER SHOWERS OR TSTMS.
PONDING OF WATER IS POSSIBLE IN AREAS RECEIVING LOCALLY HEAVY
RAINFALL.
LESS THAN A QUARTER OF AN INCH OF RAIN IS EXPECTED SATURDAY NIGHT
THROUGH SUNDAY. DRY CONDITIONS EXPECTED ON MONDAY.
&&
.TIDES/COASTAL FLOODING...
BRIEF MINOR COASTAL FLOODING POSSIBLE IN THE SOUTHERN BAYS OF
WESTERN LI AND QUEENS WITH THIS MORNING HIGH TIDE.
MAIN CONCERN IS THE HIGHEST ASTRONOMICAL TIDES OF THE YEAR PEAK
TONIGHT. SURGE LIKELY PEAKS THIS AFTERNOON INTO EARLY EVENING WITH
GALE E/NE WINDS...AND THEN BEGINS TO FALL AS HIGH TIDE APPROACHES
TONIGHT. HAVE LEANED TOWARDS HIGHER GUIDANCE BASED ON THIS BEING A
MULTI-TIDAL CYCLE EVENT AND CONTINUED EASTERLY FLOW ALBEIT
DIMINISHING THIS EVENING INTO TONIGHT...WITH GENERALLY BETWEEN 3/4
TO 1 1/2 FT OF SURGE DURING HIGH TIDE. THUS...WIDESPREAD MODERATE
COASTAL FLOODING EXPECTED FOR VULNERABLE COASTAL LOCALES OF SOUTH
SHORE BAYS OF NASSAU...QUEENS AND SE BROOKYLN. WIDESPREAD MINOR
COASTAL FLOODING EXPECTED ALONG VULNERABLE COASTAL LOCALES OF
WESTERN LI SOUND...SOUTHWESTERN SUFFOLK COUNTY...STATEN ISLAND...AND
TIDALLY INFLUENCED WATERWAYS OF NE NJ. ELSEWHERE ACROSS EASTERN
CT...EASTERN LI...BRONX...MANHATTAN...AND NORTHERN QUEENS LOCALIZED
MINOR COASTAL FLOODING IS POSSIBLE IN THE MOST VULNERABLE COASTAL
LOCALES. MINOR BEACH EROSION LIKELY ON ATLANTIC OCEAN BEACHES THIS
AFTERNOON INTO TONIGHT DUE TO E TO W SWEEP OF 3 TO 6 FT SURF.
FOR SAT NIGHT...ALTHOUGH ASTRO TIDES REMAIN STEADY TO SLIGHTLY
DROPPING OFF...SURGE SHOULD SUBSIDE A BIT AS WELL...RESULTING IN
WIDESPREAD MINOR COASTAL FLOODING EXPECTED ACROSS THE SOUTHERN BAYS
OF WESTERN LI...QUEENS...AND BROOKLYN. WATER LEVELS COULD POSSIBLY
TOUCH MODERATE LEVELS IN THE MOST VULNERABLE LOCALES OF SOUTHERN
NASSAU. ALONG WESTERN LI SOUND AND TIDALLY INFLUENCED PORTIONS OF NE
NJ...SOME MINOR COASTAL FLOODING LIKELY.
FOR SUN NIGHT...ASTRO TIDES AND SURGE SHOULD DROP WATER LEVEL
FURTHER...BUT SOME LOCALIZED MINOR COASTAL FLOODING IS STILL
POSSIBLE ALONG THE SOUTH BAYS OF WESTERN LI.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...COASTAL FLOOD ADVISORY FROM 10 PM THIS EVENING TO 2 AM EDT
SATURDAY FOR CTZ009-010.
NY...COASTAL FLOOD ADVISORY FROM 10 PM THIS EVENING TO 2 AM EDT
SATURDAY FOR NYZ071-078-177.
COASTAL FLOOD WARNING FROM 7 PM TO 11 PM EDT THIS EVENING FOR
NYZ075-178-179.
COASTAL FLOOD ADVISORY FROM 7 PM TO 11 PM EDT THIS EVENING FOR
NYZ074.
COASTAL FLOOD ADVISORY FROM 9 PM THIS EVENING TO MIDNIGHT EDT
TONIGHT FOR NYZ080.
NJ...COASTAL FLOOD ADVISORY FROM 7 PM TO 11 PM EDT THIS EVENING FOR
NJZ006-106-108.
MARINE...SMALL CRAFT ADVISORY FROM 7 AM THIS MORNING TO MIDNIGHT EDT
TONIGHT FOR ANZ335-338-340-345.
GALE WARNING UNTIL 6 PM EDT THIS EVENING FOR ANZ330-350-353-
355.
&&Hazardous weather outlook, May 6, 4:29 AM EDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 429 AM EDT FRI MAY 6 2016 CTZ005>008-011-012-NJZ002-004-103>105-107-NYZ067>070-072-073-079-081- 176-070830- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- WESTERN PASSAIC-EASTERN PASSAIC-WESTERN BERGEN-EASTERN BERGEN- WESTERN ESSEX-WESTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-NORTHEASTERN SUFFOLK- SOUTHEASTERN SUFFOLK-NORTHERN QUEENS- 429 AM EDT FRI MAY 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NJZ006-106-108-NYZ074-070830- HUDSON-EASTERN ESSEX-EASTERN UNION-RICHMOND (STATEN ISLAND)- 429 AM EDT FRI MAY 6 2016 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 PM TO 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ009-010-NYZ071-078-177-070830- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN WESTCHESTER- NORTHWESTERN SUFFOLK-NORTHERN NASSAU- 429 AM EDT FRI MAY 6 2016 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 2 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ075-178-179-070830- KINGS (BROOKLYN)-SOUTHERN QUEENS-SOUTHERN NASSAU- 429 AM EDT FRI MAY 6 2016 ...COASTAL FLOOD WARNING IN EFFECT FROM 7 PM TO 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ080-070830- SOUTHWESTERN SUFFOLK- 429 AM EDT FRI MAY 6 2016 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-350-353-355-070830- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 429 AM EDT FRI MAY 6 2016 ...GALE WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ335-338-340-345-070830- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 429 AM EDT FRI MAY 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 10:46 PM EDT | Coastal Flood Advisory | OKX | Nassau, New York, Richmond, Suffolk, Westchester | 27 hr |
| May 6, 3:47 AM EDT | Coastal Flood Statement | OKX | Bronx, New York, Queens, Suffolk | 19 hr |
| May 6, 3:47 AM EDT | Coastal Flood Warning | OKX | Kings, Nassau, Queens | 19 hr |
| May 6, 4:58 PM EDT | Coastal Flood Advisory | OKX | Kings, Nassau, Queens, Richmond, Suffolk, Westchester | 34 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.